Numerical Solution of Differential Equations for the Analytic Singular Value Decomposition

  1. Lookup NU author(s)
  2. Dr Kenneth Wright
Author(s)Wright K
Editor(s)Bainov, D., Covachev, V.
Publication type Conference Proceedings (inc. Abstract)
Conference Name1st International Colloquium on Numerical Analysis
Conference LocationPlovdiv, Bulgaria
Year of Conference1993
Date13-17 August 1992
Volume
Pages131-140
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
This paper is concerned with finding a smooth singular value decomposition for a matrix which is smoothly dependent on a parameter. Previous approaches to this problem have used algebraic minimization techniques, and explicit Runge-Kutta solution of differential equations satisfied by the ASVD. Here the explicit method is reviewed and alternative methods based on implicit Gauss Point collocation are considered. Special properties of this approach which make it particularly attractive are described, and the idea of stabilization of the equations is introduced. Examples are given which illustrate some of the alternatives implemented in fixed step mode.
PublisherVSP, Utrecht